Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 19, 2021, 9:37 PM EDT for Coweta County, Georgia. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2021, 9:37 PM EDT (01:37 UTC)
- Expired
- Jul 19, 2021, 10:30 PM EDT
- In force
- 53 min
- Issued by
- NWS Atlanta, GA
County Coweta County, GA
The radar
The Atlanta radar (KFFC), 24 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.6 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 96 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
753
WWUS82 KFFC 200137
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
937 PM EDT Mon Jul 19 2021
GAZ053-200230-
Coweta GA-
937 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR COWETA COUNTY UNTIL 1030 PM
EDT...
At 936 PM EDT...a strong thunderstorm was near East Newnan, or near
Newnan. This storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Newnan, Tyrone, Grantville, Moreland, Sharpsburg, Turin, East Newnan,
Cannongate, Arnco-Sargent, Thomas Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3348 8481 3348 8462 3344 8463 3340 8461
3327 8459 3322 8480 3322 8485 3321 8486
3323 8487 3323 8494 3326 8495 3328 8495
3328 8496 3333 8498
TIME...MOT...LOC 0136Z 228DEG 4KT 3332 8485
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 19, 7:51 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Jul 19, 7:51 PM EDT, 1 hour 46 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 751 PM EDT Mon Jul 19 2021 ...Updated for 00Z Aviation Discussion... .PREV DISCUSSION... /Issued 336 PM EDT Mon Jul 19 2021/ SHORT TERM /Tonight through Tuesday Night/... A more or less rinse and repeat forecast is in store through the short term. Widespread early morning showers and cloud cover has again limited destabilization across north Georgia this afternoon, while more thunderstorm activity has begun to fire across central Georgia where clearing and thus more supportive CAPE profiles are in place. With that said, additional showers and thunderstorms will develop across north Georgia as well this afternoon and evening as a weak low traverses the surface stationary front across northern Alabama. With continued efficient low level moisture transport and PWs in excess of 2", locally heavy rainfall will remain the primary concern. Strong/severe thunderstorms are less of a concern, particularly across north Georgia, given skinny CAPE profiles, though a couple of stronger storms are possible in central Georgia given aforementioned higher instability. As was the case last night, a decent coverage of showers and embedded storms will remain into the overnight hours across north Georgia in the vicinity of the boundary. This lingering stationary surface front will remain situated across the forecast area through the day Tuesday. With the very moist regime remaining in place (PWs remaining at or above 2 inches), widespread showers and embedded thunderstorms are again anticipated. Locally heavy rainfall will remain the primary concern given antecedent wet conditions and efficient rainfall rates. High temperatures Tuesday will again be held down due to widespread clouds, except in areas where breaks in clouds are able to materialize. RW && .LONG TERM /Wednesday through Monday/... Active, moist weather pattern remains in place through the long term. Latest forecast on trend with previous package with precip chances receiving a diurnal boost and not necessarily ceasing entirely overnight. Although some storms could be strong, on the whole the main concern will be locally heavy rain. 31 Previous forecast discussion follows... As the extended period begins, a positively-tilted upper level trough will remain stalled over much of the eastern CONUS, blocked by the Bermuda High positioned over the central Atlantic. Deep tropical moisture will furthermore be in place over the Southeastern CONUS, with dewpoints in the low to mid 70s and precipitable water values in excess of 2 inches. At the surface, a nearly stationary frontal boundary associated with the trough will be positioned across the far northern tier, and very slowly pushing south. Guidance continues to indicate that the front will not sink far into north Georgia on Wednesday and Wednesday night. In addition to the normal diurnally-driven convection, the high precipitable water values and weak forcing ahead of the front will both serve to increase the coverage of showers and thunderstorms. As a result, likely PoPs are forecast generally along and south of the I-20 corridor on Wednesday, with high-end chance PoPS forecast across the northern tier. Considering the anomalously high PWATs, locally heavy rainfall with stronger storms will be the primary concern on Wednesday, and the Day 3 Excessive Rainfall Outlook from the WPC displays a Marginal Risk across the entire forecast area. Mid range guidance indicated that the upper level flow pattern will decouple late Wednesday into Thursday, with the northern portion of the trough ejecting to the northeast and the southern portion of the trough developing into a cutoff low and stalling over north Texas. The frontal boundary will meanwhile begin to diffuse without the influence of its parent trough. A northwesterly upper level flow pattern will then set up by Friday and into the weekend. Southerly low level flow will persist on the western side of the high pressure over the Atlantic, keeping ample moisture with 2+ inch PWATs over the region during the later parts of the week. Scattered thunderstorms are expected each day during the late week and the weekend, with the highest coverage of showers and thunderstorms expected in the afternoon and evening hours. Locally heavy rainfall will remain possible with stronger storms that occur during this time. An organized, widespread threat for severe weather is not expected through the end of the week, but isolated storms could become strong to severe each day. In addition to heavy rainfall, these storms could also produce gusty winds and frequent lightning. King && .AVIATION... 00Z Update... SHRA w/ isold TSRA expected across the area tonight/overnight. Cigs across the area are a mix of VFR/MVFR but expecting widespread MVFR cigs after 2-4Z with IFR cigs likely by 4-8Z across the area, with the possibility of IFR cigs. Some MVFR/IFR vsby restrictions will be possible overnight as well. Could see some improvement to cigs around 15-17Z to MVFR. Winds will be 4-8kts and W/SW through the rest of this evening with light SE/vrb winds overnight, before SW winds return at 12-14Z at 4-8kts. //ATL Confidence...00Z Update... Low to medium confidence on vsby. Medium confidence on all other elements. Reaves && .PRELIMINARY POINT TEMPS/POPS... Athens 69 78 68 85 / 70 80 70 50 Atlanta 69 79 69 84 / 80 80 70 60 Blairsville 64 73 63 80 / 80 80 70 50 Cartersville 69 79 68 85 / 80 80 70 60 Columbus 71 83 71 87 / 70 80 60 70 Gainesville 68 75 67 83 / 80 90 70 60 Macon 71 84 70 88 / 70 80 60 60 Rome 70 80 69 86 / 80 80 60 60 Peachtree City 70 80 68 85 / 80 80 70 70 Vidalia 72 83 72 89 / 60 80 50 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...RW LONG TERM....31 AVIATION...Reaves
Hazardous weather outlook, Jul 19, 8:25 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 825 PM EDT Mon Jul 19 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-210030- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 825 PM EDT Mon Jul 19 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Isolated thunderstorms are possible across north and central Georgia overnight. A few storms could become strong, capable of producing gusty winds and frequent lightning. Heavy rainfall associated with showers and storms overnight could cause localized flooding concerns, particularly across far north Georgia. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Scattered to numerous thunderstorms are possible across north and central Georgia Tuesday through Sunday, mainly in the afternoon and evening. A few storms could become strong with very heavy rain, gusty winds and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of flooding through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Jul 19, 5:57 PM EDT, 3 hours 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
557 PM EDT Mon Jul 19 2021
GAZ072-192245-
Jones GA-
557 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR JONES COUNTY UNTIL 645 PM EDT...
At 555 PM EDT...a strong thunderstorm was over Gray...moving
northeast at 5 mph.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Gray, Haddock, James, Bradley, Wayside and Clinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3290 8367 3292 8370 3295 8370 3296 8371
3297 8371 3298 8372 3300 8372 3301 8373
3303 8372 3314 8350 3301 8338 3300 8338
3289 8366
TIME...MOT...LOC 2155Z 232DEG 5KT 3302 8354Special weather statement, Jul 19, 9:37 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
937 PM EDT Mon Jul 19 2021
GAZ053-200230-
Coweta GA-
937 PM EDT Mon Jul 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR COWETA COUNTY UNTIL 1030 PM
EDT...
At 936 PM EDT...a strong thunderstorm was near East Newnan, or near
Newnan. This storm was nearly stationary.
HAZARD...Heavy rain.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Some locations in the path of this storm include
Newnan, Tyrone, Grantville, Moreland, Sharpsburg, Turin, East Newnan,
Cannongate, Arnco-Sargent, Thomas Crossroads and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
LAT...LON 3348 8481 3348 8462 3344 8463 3340 8461
3327 8459 3322 8480 3322 8485 3321 8486
3323 8487 3323 8494 3326 8495 3328 8495
3328 8496 3333 8498
TIME...MOT...LOC 0136Z 228DEG 4KT 3332 8485The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 10:07 PM EDT | Flash Flood Warning | FFC | Coweta, Heard, Troup | 6 hr |
| Jul 19, 10:13 PM EDT | Flash Flood Warning | FFC | Clayton, DeKalb, Fulton | 6 hr |
| Jul 19, 10:22 PM EDT | River Flood Warning | FFC | DeKalb | 4 hr |
| Jul 19, 10:31 PM EDT | River Flood Warning | FFC | DeKalb | 2 hr |
| Jul 19, 11:09 PM EDT | River Flood Warning | FFC | DeKalb | 98 min |
| Jul 20, 3:21 AM EDT | Flash Flood Watch | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 39 more | 19 hr |
| Jul 20, 1:45 PM EDT | Special Weather Statement | FFC | Hancock | 30 min |
| Jul 20, 3:54 PM EDT | Special Weather Statement | FFC | Newton | 36 min |
| Jul 20, 4:22 PM EDT | Special Weather Statement | FFC | Morgan | 23 min |
| Jul 20, 5:01 PM EDT | Special Weather Statement | FFC | Wilkes | 44 min |
| Jul 20, 5:40 PM EDT | Special Weather Statement | FFC | Meriwether, Troup | 35 min |
| Jul 20, 5:55 PM EDT | Special Weather Statement | FFC | Bibb | 35 min |
| Jul 20, 7:17 PM EDT | Flash Flood Warning | FFC | Carroll, Haralson | 6 hr |
| Jul 20, 7:41 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 49 min |
| Jul 20, 7:57 PM EDT | Special Weather Statement | FFC | Johnson | 48 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.